MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM; SPINE PEDICLE SCREW CANNULATED

MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM; SPINE PEDICLE SCREW CANNULATED
Model Number 03.52.323
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 01/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 02 february 2023 lot 1820933: (b)(4) items manufactured and released on 07-sep-2018.Expiration date: 2023-08-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Preliminary investigation.The case was discussed by the r&d spine director with the surgeon and a suspected pseudoarthrosis with the absence of fusion is, with high probability, the reason for the breakage.Clinical evaluation performed by medical affairs department.About 3.5 years after primary lumbar stabilization surgery, an extension of the construct becomes necessary, most probably to include adjacent levels, due to disease progression.During the extension surgery, one of the original screws is found broken.This may happen, in very rare cases, when the permanence in situ of the screws is prolonged for several years and there may have been delayed fusion.In these cases, fatigue fracture can occur.This is a possible long-term adverse event following spinal fusion surgery, described in literature and in the instructions for use leaflet.It does not necessarily imply a defect in the implant.No clinical consequence for the patient is to be expected at this stage.
 
Event or Problem Description
The patient came in reporting pain during a post-op appointment.The surgeon took x-rays and decided to schedule an additional surgery at about 3 years 7 months after the primary to extend the patient's construct.During the additional surgery, it was observed that the l5 must mc screw was broken (tulip head came off).The surgeon could not remove the rest of the screw and proceeded to extend the patients construct.There was no delay and the surgery was completed successfully.

Brand Name
PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM
Common Device Name
SPINE PEDICLE SCREW CANNULATED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16459487
Report Number3005180920-2023-00120
Device Sequence Number17770954
Product Code NKB
UDI-Device Identifier07630030857584
UDI-Public07630030857584
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model Number03.52.323
Device Catalogue Number03.52.323
Device Lot Number1820933
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Initial Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown